Jump to content



Photo

Cymbalta-Induced Parkinson's


  • Please log in to reply
10 replies to this topic

#1 BlaBla

BlaBla

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 07 August 2019 - 03:18 PM

Dear All,

 

I have a feeling this might not be the correct place to post this, but after researching for weeks I'm not sure where else to turn.

 

My husband has been on Cymbalta for way over 10 years. About a year ago he developed a tremor in his hand what originally was thought to be essential tremor. However, a few weeks ago he was diagnosed with Parkinson's. There is zero neurological problems in his family, on both sides.

 

He is a retired doctor and we started researching medical studies and publications. We found about 20 articles suggesting correlation between SNRIs and parkinsonism. As a result, we contacted a few law firms dealing with pharmaceutical litigations but we have yet to find any firms interested in his case.

 

I am reaching out to see if maybe there is anyone here who has a similar experience or knowledge of other persons who developed Parkinson's after taking Cymbalta.

 

Many thanks.

 

Blabla


#2 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,237 posts
  • LocationMissouri

Posted 07 August 2019 - 04:26 PM

So sorry about your husband's situation blabla. My best wishes and prayers.

First of all I would appreciate the citations for any medical journal articles you found concerning Parkinson's and snri. I can add them to my library. I have a few right now.

Second, most lawyers do not consider a class action lawsuit against a pharmaceutical company unless they can get several thousand participants. Unluckily it takes nearly the same amount of work for a lawyer to represent one client as several thousand.

Third, I will see what I can find about other members in my notes. Be back.

#3 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,010 posts
  • LocationKent, UK

Posted 07 August 2019 - 04:27 PM

Blabla,

 

Welcome to the site... and yes, there is a correlation between AD's and Parkinson's as I know first hand. My father was told "off the record" by a highly respected doctor (part of UCL here in the UK) that in all likelihood that the length of term he was on his AD was the direct cause for his Parkinson's. I am so very sorry to hear of this.

 

Essentially, where the serotonin levels are "artifitially" controlled, this indirectly affects how the brain controls the dopamine, and it is plausible that the brain no longer can generate the correct levels (or comprehend those levels) which results in the onset of Parkinson's.

 

The bad news is that proving the AD to be the culprit is more-or-less impossible. But if you would like to talk, or any information, just shout...

 

IUN


#4 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,237 posts
  • LocationMissouri

Posted 07 August 2019 - 04:52 PM

https://www.cymbalta...ge-6#entry85093
Father developed PD after 20 years on ssri (Provac)

https://www.cymbalta...ule/#entry67253
Mother developed PD after being on Cymbalta. Dr told her "he would like to switch her to nortriptyline from duloxetine, saying it is better tolerated for Parkinson's patience and may help more with her pain."

https://www.cymbalta...cts/#entry30390
"Hi, Decided Cym. made my Parkinson's tremors worse, so need to get off."

I also found this...
http://www.nmh.org/nm/datscan

Thanks to a new diagnostic imaging technique, physicians now have an objective test to evaluate patients for parkinsonian syndromes, such as Parkinson’s disease. Northwestern Memorial Hospital is among the first institutions in the country to offer DaTscan™, the only FDA-approved imaging agent for assessment of movement disorders. Until now, there were no definitive tests to identify the disease, forcing physicians to rely on clinical examinations to make a diagnosis. This technology allows doctors to differentiate Parkinson’s from other movement disorders.

“The scan by itself does not make the diagnosis of Parkinson’s but it allows us to identify patients who have loss of dopamine, the major chemical responsible for the symptoms, from those who have no dopamine deficiency,” said Tanya Simuni, MD,, a neurologist at Northwestern Memorial and director of Northwestern’s Parkinson’s Disease and Movement Disorders Center. “This is a very important step in being able to accurately identify and treat movement disorders and hopefully allow us to better understand these diseases over time.”


#5 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,010 posts
  • LocationKent, UK

Posted 07 August 2019 - 05:09 PM

That's some useful info about the scan Hat. I have forwarded this to my father who I know will be very grateful.

 

Problem being that once the symptoms have started, there is no reversing the process - only slowing it. There is trials with an implant being undertaken here in the UK which is said to "re-ignite" the areas of the brain responsible for the Dopamine, but according to their theories, this must  be intervened in the very early stages for it to work.

 

Furthermore, can you imagine the impact that would occur if some of the major pharma brand AD's were found to be a direct cause of Parkinson's? Think of all the tax dollars that would be lost. Hate to play my Kratom card here, but the few incidences involving major health issues where Kratom has been found has included a cocktail of other meds, but as Kratom is not under the control or responsibility of the FDA, blaming the Kratom was the go to. To this day, there has not been one case that can conclusively prove it's link to such issues. 

 

Where does the line stop with people's health like my father's and our new friend here? You are right that it needs many more examples to become a worthwhile case, but every one person is equally important in God's eyes, and if that person can be saved, and prevent the 999 odd needed to make a case falling prey to the same issue, then it should be undertaken.

 

Rant over! No-one would guess that I had a meeting with NHS staff today :)


#6 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,237 posts
  • LocationMissouri

Posted 07 August 2019 - 05:53 PM

One thing that keeps sticking in my mind is the things I have read about Cymbalta and other snri causing PD type symptoms which are actually a drug interaction and resolves once one of the drugs is removed from the mix.

#7 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,010 posts
  • LocationKent, UK

Posted 07 August 2019 - 06:08 PM

True, which is why I think this scan you have mentioned here is a wonderful thing...


#8 BlaBla

BlaBla

    Newbie

  • Members
  • Pip
  • 2 posts

Posted 08 August 2019 - 03:18 PM

Dear All,

 

Thank you for all your responses. I printed all that you wrote and will give it to my husband to read.

 

When we were conducting the research I did not save any links, I was just printing the articles for my husband. I'll go back through the paperwork to track back to the links and post them here.


#9 invalidusername

invalidusername

    God-like

  • Site Supporter
  • 3,010 posts
  • LocationKent, UK

Posted 08 August 2019 - 04:06 PM

That would be very useful - thank you


#10 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,237 posts
  • LocationMissouri

Posted 08 August 2019 - 04:18 PM

Outstanding. Thanks

#11 fishinghat

fishinghat

    God-like

  • Active Members
  • PipPipPipPipPipPipPipPip
  • 10,237 posts
  • LocationMissouri

Posted 08 August 2019 - 04:30 PM

I don't know if you have seen this or not.

https://www.aboutlaw...s-study-146090/
Parkinson’s Risk Linked to Cymbalta, Celexa, Similar Antidepressants: Study

https://journals.lww...se_With.12.aspx



0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users